A new contagion index to quantify spatial patterns of landscapes


Journal Article

A contagion index was proposed by O'Neill et al. (1988) to quantify spatial patterns of landscapes. However, this index is insensitive to changes in spatial pattern. We present a new contagion index that corrects an error in the mathematical formulation of the original contagion index. The error is identified mathematically. The contagion indices (both original and new) are then evaluated against simulated landscapes. © 1993 SPB Academic Publishing bv.

Full Text

Duke Authors

Cited Authors

  • Li, H; Reynolds, JF

Published Date

  • September 1, 1993

Published In

Volume / Issue

  • 8 / 3

Start / End Page

  • 155 - 162

Electronic International Standard Serial Number (EISSN)

  • 1572-9761

International Standard Serial Number (ISSN)

  • 0921-2973

Digital Object Identifier (DOI)

  • 10.1007/BF00125347

Citation Source

  • Scopus